Perhaps I need a urology forum but did not see one. I had scope surgical removal of my gall bladder 3 1/2 years ago. I started to have onset of acute diarhea shortly thereafter with foods I ate for breakfast being passed in my feces 2-3 hours later. Eventually a doctor told me the bile salts were probaly coming out to fast because of surgery and bothering my bowels (I suffered from mild IBS, which became worse after surgery) He put me on Cholestid which helped a bit by making the first part of my stool hard, followed by loose stool. I used Immodium a lot. Finally about 2 months ago I went on pharmaceutical grade tablets of mutiple lactobacillus and within 2 days the gas was gone and the stool firmed up. I use Cholestid every 2 days and down to 1/2 of the Immodium I was taking. My main question is, can the excess bile salts/diarhea cause problems metabolically by the formation of uric acid stones? I have been plagued by them horribly and had them removed 3 months ago only to have them recur 1 month later. I understand there can be a myriad of reasons for them (serum uric acid was normal) but the did start to occur about 1 year post gb removal. I'll hang up now and wait for your reply!
There is indeed a urology forum on this site that I moderate as well.
Diarrhea is a side effect of gallbladder surgery. Sticking with a low-fat diet, as well as smaller portion size, can help abate the symptoms.
I am not aware of the excess bile salts/diarrhea being associated with uric acid stones. Those with the metabolic syndrome (i.e. high triglycerides and obesity) can have an increased incidence of bile acid stones.
I would discuss this question with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.